Alert archive / California / Red Flag Warnings in 2007
Red Flag Warning 19, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Dec 31, 2007, 1:17 AM PST for 4 counties in California. It took effect at Dec 31, 2007, 11:00 AM PST. It was in force for 30 hr. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 31, 2007, 1:17 AM PST (09:17 UTC)
- In effect from
- Dec 31, 2007, 11:00 AM PST
- Expired
- Jan 1, 2008, 5:00 PM PST
- In force
- 30 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 31, 1:05 PM PST | NON-TSTM WND DMG | 3 Ssw Devore, CA | WIND OVERTURNED ANOTHER SEMI-TRACTOR TRAILER TRUCK ON NORTH BOUND INTERSTATE 15 JUST SOUTH OF SIERRA AVENUE |
| Dec 31, 2:33 PM PST | NON-TSTM WND DMG | 3 Ssw Devore, CA | SEVERAL MORE OVER TURNED VEHICLES ON INTERSTATE 15 NEAR THE LYTLE CREEK CROSSING, TWO MORE SEMI-TRACTOR TRAILER RIGS, A PICK UP TRUCK WITH A TRAVEL TRAILER, AND A MOTORHOME. |
| Dec 31, 6:30 PM PST | NON-TSTM WND GST 59 | Fremont Canyon, CA | FIRST REPORT OF WIND GUSTS IN EXCESS OF 58 MPH. WINDS CONTINUED TO INCREASE THROUGH THE NIGHT WITH A GUST OF 65 MPH BEING MEASURED PRIOR TO MIDNIGHT. |
| Jan 1, 4:03 AM PST | NON-TSTM WND DMG | 3 Nne Fontana, CA | SEVERAL OVERTURNED SEMI-TRACTOR TRAILER RIGS ON EAST BOUND STATE ROUTE 210 JUST EAST OF SIERRA AVENUE. |
| Jan 1, 6:11 AM PST | NON-TSTM WND DMG | 4 Nw Fontana, CA | ANOTHER SEMI-TRACTOR TRAILER RIG OVERTURNED ON NORTH BOUND INTERSTATE 15 JUST SOUTH OF SUMMIT AVENUE. |
| Jan 1, 6:30 AM PST | NON-TSTM WND GST 59 | Fremont Canyon, CA | |
| Jan 1, 6:30 AM PST | NON-TSTM WND GST 66 | Fremont Canyon, CA | WIND HAD BEEN GUSTING OVER 58 MPH SINCE 1830 PST ON DECEMBER 31, 2007 AND CONTINUED TO GUST OVER 58 MPH UNTIL 0230 PST JANUARY 1 2008. |
| Jan 1, 6:54 AM PST | NON-TSTM WND DMG | 2 N Anaheim, CA | FREEWAY SIGN BLOWN INTO NORTH BOUND SLOW LANE OF INTERSTATE 5 NEAR BROOKHURST STREET. |
| Jan 1, 9:47 AM PST | NON-TSTM WND DMG | Anaheim, CA | TRAFFIC SIGNALS DAMAGED |
| Jan 1, 10:21 AM PST | NON-TSTM WND DMG | 1 Ssw Devore, CA | ANOTHER FOUR OR FIVE SEMI-TRACTOR TRAILER RIGS BLOWN OVER ON NORTH BOUND INTERSTATE 15 AT GLEN HELEN ROAD. |
| Jan 1, 10:30 AM PST | NON-TSTM WND GST 59 | Fremont Canyon, CA | SUSTAINED WINDS 35-42 MPH DURING PREVIOUS TWO HOURS |
| Jan 1, 10:49 AM PST | NON-TSTM WND DMG | 1 Ssw Devore, CA | MOTOR HOME BLOWN OVER ON SOUTH BOUND INTERSTATE 15 JUST NORTH OF GLEN HELEN ROAD. |
| Jan 1, 11:30 AM PST | NON-TSTM WND DMG | 7 E Cabazon, CA | PICKUP TRUCK WITH TRAILER BLOWN OVER ON WEST BOUND INTERSTATE 10 NEAR WHITEWATER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 310917 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 117 AM PST MON DEC 31 2007 CAZ242-248-250-255>258-312300- /O.UPG.KSGX.FW.A.0012.071231T1900Z-080102T0100Z/ /O.NEW.KSGX.FW.W.0019.071231T1900Z-080102T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 117 AM PST MON DEC 31 2007 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SURFACE HIGH PRESSURE WILL MOVE ACROSS NEVADA AND UTAH TODAY AND TUESDAY CAUSING LOCAL STRONG GUSTY SANTA ANA WINDS. THE WARM... DRY NORTHEAST WINDS WILL INCREASE THE FIRE WEATHER HAZARD TO CRITICAL LEVELS. RELATIVE HUMIDITIES OF 5 TO 15 PERCENT AND FREQUENT WINDS GUSTS OVER 35 MPH ARE EXPECTED. THERE COULD BE BRIEF LOCAL STRONGER WIND GUSTS TO NEAR 70 MPH IN THE FAVORED WIND PRONE MOUNTAIN CANYONS AND PASSES. THE WINDS WILL START IN THE NORTHERN AREAS THIS MORNING AND THEN SPREAD SOUTH DURING THE DAY. LOCAL STRONG GUSTY WINDS WILL CONTINUE INTO TUESDAY...MAINLY THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE WINDS WILL GRADUALLY DECREASE TUESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ MACKECHNIE
1 follow-up statement
000 WWUS86 KSGX 312150 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 150 PM PST MON DEC 31 2007 CAZ242-248-250-255>258-011400- /O.CON.KSGX.FW.W.0019.000000T0000Z-080102T0100Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 150 PM PST MON DEC 31 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY FOR A PROLONGED PERIOD OF LOW RELATIVE HUMIDITY AND WINDS GUSTING OVER 35 MPH... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM PST TUESDAY. NORTHEAST TO EAST WINDS GUSTING BETWEEN 35 AND 50 MPH ARE LIKELY TO CONTINUE THROUGH THE NIGHT AT ELEVATIONS ABOVE 1000 FEET. THROUGH AND BELOW THE MORE WIND PRONE CANYONS AND PASSES...GUSTS TO 70 MPH ARE POSSIBLE. THE RELATIVE HUMIDITY WILL CONTINUE TO FALL OR REMAIN BELOW 20 PERCENT THROUGH THE NIGHT. ON NEW YEARS DAY...RELATIVE HUMIDITY WILL DROP BELOW 10 PERCENT AT MOST LOCATIONS...TEMPERATURES WILL BE 5 TO 10 DEGREES WARMER...AND EAST WINDS WILL CONTINUE TO GUST OVER 35 MPH. THE WIND SHOULD DIMINISH OVER SAN BERNARDINO COUNTY AND ORANGE COUNTY TUESDAY AFTERNOON AND OVER RIVERSIDE AND SAN DIEGO COUNTY TUESDAY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Dec 30, 9:20 PM PST, 3 hours 57 minutes earlier.
Area forecast discussion, Dec 30, 9:20 PM PST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 920 PM PST SUN DEC 30 2007 .SYNOPSIS...BUILDING HIGH PRESSURE ALOFT AND OFFSHORE WINDS WILL BRING WARMER WEATHER THROUGH MIDWEEK. LOCALLY GUSTY WINDS THROUGH AND BELOW PASSES AND CANYONS HAVE PROMPTED A WIND ADVISORY FOR PORTIONS OF THE INLAND EMPIRE AND ALL MOUNTAIN AND FOOTHILL AREAS. A MAJOR PATTERN CHANGE WILL OCCUR THURSDAY...BRINGING PERIODS OF RAIN AND MOUNTAIN SNOW WHICH COULD BE HEAVY AT TIMES THROUGH EARLY NEXT WEEK. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. SKIES ARE CLEAR ACROSS THE CWA AT 04Z WITH THE LAST MARINE CLOUDS DRIFTING SW...OUT OF THE COASTAL WATERS AS OFFSHORE GRADIENTS BUILD. MODELS ARE CONSISTENT IN SHOWING A VERY STRONG SURFACE HIGH BUILDING OVER THE NORTHERN GREAT BASIN MON...THEN SE INTO COLORADO ON TUE. THIS WILL FORCE AN OFFSHORE FLOW OVER SOCAL FOR THE NEXT FEW DAYS. DRY DOWNSLOPING WINDS WILL COMBINE WITH A BUILDING RIDGE ALOFT TO BOOST DAYTIME TEMPS BY SOME 10 TO 15 DEGREES IN MOST AREAS... BRINGING AN END TO OUR PROLONGED COOL SNAP. THE VERY DRY AIR AND GUSTY WINDS HAVE PROMPTED A FIRE WEATHER WATCH WATCH FOR LATE MON MORNING THROUGH TUE. AFTER LOOKING AT ALL THE LATEST DATA...WE HAVE DECIDED TO DROP THE HIGH WIND WARNINGS AND REPLACE THEM WITH ADVISORIES. SEVERAL FACTORS HAVE CONTRIBUTED TO THIS DECISION INCLUDING THE PROXIMITY OF THE SURFACE HIGH...LACK OF GOOD COLD AIR ADVECTION...AND ALMOST NO UPPER SUPPORT. GUIDANCE DOES SUGGEST WE WILL BE WELL WITHIN WIND ADVISORY CRITERIA AND A FEW HIGHER GUSTS WILL BE POSSIBLE THROUGH THE NORMALLY WINDIEST AREAS... HOWEVER SUPPORT FOR WIDESPREAD DAMAGING WINDS IS NOT EVIDENT NOW. THE ADVISORY HAS BEEN EXPANDED INTO THE SAN DIEGO COUNTY VALLEYS AND WILL BEGIN LATER ON MON MORNING. THE GRADIENT WEAKENS SUFFICIENTLY SO THAT WINDS SHOULD DROP BELOW CRITERIA LATER ON TUE LEAVING US IN MILD AIR BUT WITH A FEW MORE HIGH CLOUDS TO DIM THE SUN AT TIMES. CONTINUED MILD AND DRY ON WED AS OUR UPPER RIDGE EXITS TO THE EAST AND CYCLONIC FLOW DEVELOPS OVER THE AREA AHEAD OF A PACIFIC STORM SYSTEM. SHOWERS MAY BEGIN AS EARLY AS THU AS SEVERAL WAVES OF LOW PRESSURE MAKE THEIR WAY ONTO THE CA COAST THROUGH EARLY NEXT WEEK. RAINFALL LOOKS TO BE SUBSTANTIAL BEFORE ALL IS SAID AND DONE BY THE MIDDLE OF NEXT WEEK. STRONG WINDS WILL ACCOMPANY THIS SYSTEM FROM THE SW SO ADDITIONAL WIND ADVISORIES LOOK LIKELY BY LATE THU OR FRI. SNOW LEVELS WILL INITIALLY BE ABOVE RESORT LEVELS...BUT LIKELY TO FALL CONSIDERABLY BY SUN OR MON. && .AVIATION... 300515Z...SOME HAZE AND FOG WILL OCCUR IN COASTAL AREAS OVERNIGHT...WITH VSBYS MOSTLY AROUND 3-4 MILES. LOCAL VSBYS WILL DROP BELOW 1 MILE IN A FEW LOCATIONS...MAINLY SAN DIEGO COUNTY. LOCAL STRATUS WITH CIGS AROUND 1000 FT MSL WILL OCCUR...MAINLY S SAN DIEGO COUNTY. DUE TO THE INCREASE IN OFFSHORE FLOW...VSBYS WILL IMPROVE AROUND 12Z MON. ELSEWHERE...VFR CONDITIONS WILL PREVAIL THROUGH MON NIGHT...EXCEPT FOR LOCAL BLOWING DUST BELOW PASSES/CANYONS. NE WINDS STARTING AROUND 12Z MON WILL CAUSE THE USUAL STRONG UP AND DOWN DRAFTS AND LOW LEVEL WIND SHEAR NEAR/BELOW PASSES/CANYONS. THIS WILL PRIMARILY IMPACT AREAS AROUND ONT/CNO/AJO/RAL/RIV/RNM. LOCAL GUSTS COULD EXCEED 45 KNOTS...MAINLY IN THE SNA MTNS AND BELOW THE CAJON PASS. WINDS WILL CONTINUE MON NIGHT INTO TUE. && .SGX WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON FOR GUSTY WINDS AND LOW HUMIDITY FOR THE MOUNTAINS...VALLEYS...AND ORANGE COUNTY. SEE LAXRFWSGX. WIND ADVISORY FOR THE INLAND EMPIRE...THE SANTA ANA MOUNTAINS... PORTIONS OF THE ORANGE COUNTY COAST...THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS...AND THE SAN DIEGO COUNTY MOUNTAINS AND VALLEYS MONDAY THROUGH TUESDAY MORNING. SEE LAXNPWSGX. HYDROLOGIC OUTLOOK FOR LATE THIS WEEK THROUGH EARLY NEXT WEEK FOR THE UPCOMING PACIFIC STORM SYSTEM. SEE LAXESFSGX. && PUBLIC...JAD AVIATION/MARINE...MAXWELL
Hazardous weather outlook, Dec 30, 9:30 PM PST, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST SUN DEC 30 2007 CAZ042-043-048-050-055-056-057-058-060-061-062-311200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 930 PM PST SUN DEC 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. MODERATE OFFSHORE FLOW WILL OCCUR MONDAY THROUGH TUESDAY DUE TO STRONG SURFACE HIGH PRESSURE OVER THE GREAT BASIN. A MAJOR PATTERN CHANGE WILL OCCUR STARTING THURSDAY...AND PERIODS OF RAIN...LOCALLY HEAVY...ARE EXPECTED THURSDAY THROUGH NEXT WEEKEND. .DAY ONE... TONIGHT. STRONG GUSTY OFFSHORE WINDS ARE EXPECTED LATE TONIGHT BELOW THE PASSES AND CANYONS AND ACROSS THE NORTHERN MOUNTAINS. SEE LAXNPWSGX FOR DETAILS. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY. STRONG AND GUSTY OFFSHORE WINDS ARE EXPECTED MONDAY THROUGH TUESDAY WITH ASSOCIATED INCREASED WILDFIRE DANGER. SEE LAXRFWSGX AND LAXNPWSGX FOR DETAILS. A SERIES OF THREE PACIFIC COLD FRONTS WILL LIKELY BRING RAIN... HEAVY AT TIMES...AND MOUNTAIN SNOW THURSDAY THROUGH SUNDAY. THE STORM COULD GENERATE HIGH SURF FRIDAY THROUGH SATRUDAY. SEE LAXESFSGX FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER SPOTTER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. JAD
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 3:02 AM PST | Dense Fog Advisory | SGX | San Diego | 4 hr |
Nearby
Red Flag Warnings in California, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.